Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Red and inflamed eye. Had bone marrow transplant done. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
my eye turns red and becomes inflamed every couple of weeks. I had a bone marrow transplant 7 years ago with severe graph vs host disease. one dr thought it might be an arthiritis, another called it something like shogart. I am not sure, what she said. I have an appointment with optimologist in 2 weeks. i am inquiring to be informed on questions to ask and what to epect. Thank you

Posted Thu, 19 Jul 2012 in Vision and Eye Disorders
Answered by Dr. Aparna Kohli 9 hours later
Thanks for writing in.
Recurrent inflammation of the eye can be due to recurrent uveitis, recurrent iritis and a host of other conditions. The cause of these conditions can range from herpes simplex, varicella zoster, arthritis, connective tissue disorders, Cogan's syndrome and a host of other causes. The possibility of chronic graft vs host disease also needs to be ruled out, particularly if you have started noticing dryness in your eyes.
The questions that you need to ask your ophthalmologist include:
a. Which part of the eyes getting inflamed?
b. What are the reasons?
c. What is the main line of treatment? What are the side effects I can expect?
d. Can it lead to an emergency? If yes, how can I prevent it?
e. Are there any precautions I can take to prevent the episodes all together?
f. Do I need to always carry steroid drops?
g. How is it related to the graft vs host disease I had?
h. How frequently should I be back for an exam?
i. What is the long term outlook?
j. Do I risk losing my vision due to this?

As far as the long term outlook of your disease is concerned, it can be decided only once we nail down the cause of your symptoms.

Hope this helps
Let me know if I can address any more concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor